Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 46, NWS Honolulu, HI

December 11, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 11, 2007, 11:38 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Dec 11, 2007, 11:38 AM HST (21:38 UTC)
Expired
Dec 18, 2007, 3:33 PM HST
In force
7 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 112138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1138 AM HST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT FOR THE SUMMITS OF HALEAKALA ON MAUI
THROUGH NOON WEDNESDAY...

.STRONG WINDS UP TO 39 MILES AN HOUR IS BEING REPORTED AT THE
SUMMITS OF HALEAKALA THIS MORNING. COMPUTER PROJECT SUGGEST THIS
WINDY CONDITION TO PERSIST THROUGH WEDNESDAY MORNING.

HIZ022-121045-
/O.NEW.PHFO.WI.Y.0046.071211T2138Z-071212T2000Z/
HALEAKALA SUMMIT-
1138 AM HST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST WEDNESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
17 follow-up statements
000 
WWHW70 PHFO 120832
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1032 PM HST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT THROUGH WEDNESDAY NIGHT FOR THE SUMMIT
OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON
THE BIG ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND.
THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF
THE WEEK...AND THE WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND
WEDNESDAY NIGHT.


HIZ028-122145-
/O.EXB.PHFO.WI.Y.0046.000000T0000Z-071213T1600Z/
BIG ISLAND SUMMITS-
1032 PM HST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ022-122145-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071213T1600Z/
HALEAKALA SUMMIT-
1032 PM HST TUE DEC 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER
000 
WWHW70 PHFO 122132
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1132 AM HST WED DEC 12 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR THE SUMMIT
OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON
THE BIG ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND.
THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END
OF THE WEEK. THE WIND ADVISORY IS GOOD UNTIL 6 PM HST THURSDAY AND
MAY BE EXTENDED BEYOND THURSDAY.

HIZ022-028-131045-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1132 AM HST WED DEC 12 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
H LAU
000 
WWHW70 PHFO 130236
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
436 PM HST WED DEC 12 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR THE SUMMIT
OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA
ON THE BIG ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND.
THIS STRONG HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END
OF THE WEEK. THE WIND ADVISORY IS GOOD UNTIL 6 PM HST THURSDAY
AND MAY BE EXTENDED BEYOND THURSDAY.

HIZ026-131000-
/O.EXB.PHFO.WI.Y.0046.000000T0000Z-071213T1000Z/
KOHALA-
436 PM HST WED DEC 12 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

THE WIND SENSOR AT KAWAIHAE REGISTERED SUSTAINED WIND OF AROUND 30
MPH AND GUSTS TO 50 MPH IN THE PAST HOUR. THIS STRONG WIND IS
EXPECTED TO TAPER OFF TOWARD MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS TO 50
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HIZ022-028-131545-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
436 PM HST WED DEC 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
HLAU
000 
WWHW70 PHFO 130722
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
922 PM HST WED DEC 12 2007

...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI AND
FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG
ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...AS
WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG HIGH
WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...AND
THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND THURSDAY NIGHT.

HIZ026-132030-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1000Z/
KOHALA-
922 PM HST WED DEC 12 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST THURSDAY
NIGHT...

WINDS AT THE KAWAIHAE SENSOR HAVE DIMINISHED FOLLOWING SUNSET...
BUT WILL PERIODICALLY GUST NEAR ADVISORY LEVELS THROUGH THE NIGHT.
ON THURSDAY...WINDS WILL INCREASE AGAIN...WITH THE STRONGEST WINDS
EXPECTED DURING THE AFTERNOON AND EARLY EVENING. WINDS OF 30 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HIZ022-028-132030-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
922 PM HST WED DEC 12 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 131344
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 AM HST THU DEC 13 2007

...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI
AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE
BIG ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG
HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...
AND THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TONIGHT.

HIZ026-140245-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1000Z/
KOHALA-
344 AM HST THU DEC 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

WINDS WILL INCREASE AGAIN DURING THE MORNING. SUSTAINED WINDS OF
30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HIZ022-028-140245-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
344 AM HST THU DEC 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER
000 
WWHW70 PHFO 140425
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
625 PM HST THU DEC 13 2007

...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI
AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE
BIG ISLAND...

.HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG
HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...
AND THIS WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TONIGHT.

HIZ026-141600-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/
KOHALA-
625 PM HST THU DEC 13 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

WINDS WILL INCREASE AGAIN DURING THE MORNING. SUSTAINED WINDS OF
30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HIZ022-028-141600-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071214T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
625 PM HST THU DEC 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 141345
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 AM HST FRI DEC 14 2007

...WIND ADVISORY IN EFFECT FOR THE SUMMIT OF HALEAKALA ON MAUI
AND FOR KOHALA AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE
BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE. THIS STRONG
HIGH WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE WEEK...
AND THIS WIND ADVISORY HAS BEEN EXTENDED INTO SATURDAY.

HIZ022-026-028-150245-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/
HALEAKALA SUMMIT-KOHALA-BIG ISLAND SUMMITS-
345 AM HST FRI DEC 14 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 150142
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST FRI DEC 14 2007

...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA AND FOR KOHALA SOUTH
BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG
ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND... 
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG
ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THE NEXT TWO DAYS...
AND THE ADVISORY MAY NEED TO BE EXTENDED ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

HIZ024-151445-
/O.EXA.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/
SOUTH BIG ISLAND-
342 PM HST FRI DEC 14 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS
WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH.

$$

HIZ022-026-028-151445-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071215T1600Z/
HALEAKALA SUMMIT-KOHALA-BIG ISLAND SUMMITS-
342 PM HST FRI DEC 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST
WINDS WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. 

$$

BIRCHARD
000 
WWHW70 PHFO 151323
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST SAT DEC 15 2007

...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA...KOHALA...SOUTH BIG
ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG
ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG
ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THE NEXT TWO DAYS...
AND THE ADVISORY MAY NEED TO BE EXTENDED ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

HIZ022-024-026-028-160230-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071216T0400Z/
HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS-
323 AM HST SAT DEC 15 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WINDS WILL BE EASTERLY AT 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH.

$$
POWELL
000 
WWHW70 PHFO 160144
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST SAT DEC 15 2007

...WIND ADVISORY FOR HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND
AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL BRING WINDY
CONDITIONS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS TO THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH BIG
ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO 50
MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ024-026-161400-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071216T1400Z/
SOUTH BIG ISLAND-KOHALA-
344 PM HST SAT DEC 15 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY...

WINDS GUTS NEAR 50 MPH ARE STILL OCCURRING NEAR KAWAIHAE AND
SOUTH POINT...AND THE WIND ADVISORY HAS BEEN EXTENDED. WINDS ARE
EXPECTED TO GRADUALLY EASE ON SUNDAY.

$$

HIZ022-028-161445-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
344 PM HST SAT DEC 15 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

STRONG WINDS OF 30 TO 40 MPH...WITH HIGHER GUSTS...ARE EXPECTED
OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH
SUNDAY. WINDS MAY REMAIN STRONG BEYOND SUNDAY...AND THIS ADVISORY
MAY NEED TO BE EXTENDED.

$$

BIRCHARD
000 
WWHW70 PHFO 161333
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN DEC 16 2007

...WIND ADVISORY FOR HALEAKALA SUMMIT...KOHALA...SOUTH BIG ISLAND
AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY
CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG
ISLAND...AS WELL AS ACROSS THE LEEWARD SIDE OF THE KOHALA RANGE
AND SOUTH BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH
MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO
50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ024-026-170245-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/
SOUTH BIG ISLAND-KOHALA-
333 AM HST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WINDS REMAINED AT OR NEAR ADVISORY LEVEL OVERNIGHT AND THE
ADVISORY HAS BEEN EXTENDED FOR KOHALA AND SOUTH BIG ISLAND.
EXPECT SUSTAINED WINDS NEAR 30 MPH...WITH HIGHER GUSTS...THROUGH
THIS AFTERNOON.

$$

HIZ022-028-170245-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
333 AM HST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG WINDS OF 30 TO 40 MPH...WITH HIGHER GUSTS...ARE EXPECTED
OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH
THIS AFTERNOON. WINDS MAY REMAIN STRONG BEYOND THIS
AFTERNOON...AND THIS ADVISORY MAY NEED TO BE EXTENDED.

$$
POWELL
000 
WWHW70 PHFO 162123
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1123 AM HST SUN DEC 16 2007

...WIND ADVISORY FOR LANAI...HALEAKALA SUMMIT...KOHALA...SOUTH
BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG
ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY
CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS ACROSS THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH
BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN THROUGH MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO
50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ014-015-170400-
/O.EXA.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/
LANAI MAKAI-LANAI MAUKA-
1123 AM HST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

EAST WINDS OF 30 TO 40 MPH WILL AFFECT LANAI TODAY.



$$

HIZ022-024-026-028-170400-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071217T0400Z/
HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS-
1123 AM HST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EAST WINDS AROUND 30 MPH WITH GUST TO 50 MPH WILL CONTINUE ACROSS
THE KOHALA AND KAU DISTRICTS OF THE BIG ISLAND TODAY.

EAST WINDS OF 30 TO 40 MPH WILL CONTINUE ACROSS HALEAKALA SUMMIT
ON MAUI AND THE BIG ISLAND SUMMITS TODAY.

$$
000 
WWHW70 PHFO 170157
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
357 PM HST SUN DEC 16 2007

...WIND ADVISORY FOR LANAI...HALEAKALA SUMMIT...KOHALA...SOUTH
BIG ISLAND AND THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG
ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL MAINTAIN WINDY
CONDITIONS AT THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND...
AS WELL AS ACROSS LANAI...THE LEEWARD SIDE OF THE KOHALA RANGE AND SOUTH
BIG ISLAND. THIS STRONG HIGH WILL SLOWLY WEAKEN MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH...OR GUSTS TO
50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ022-028-171400-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
357 PM HST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

EAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE
ACROSS HALEAKALA SUMMIT ON MAUI AND THE BIG ISLAND SUMMITS.

$$

HIZ014-015-024-026-171400-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071217T1600Z/
LANAI MAKAI-LANAI MAUKA-SOUTH BIG ISLAND-KOHALA-
357 PM HST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

EAST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT.

$$
WROE
000 
WWHW70 PHFO 171346
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST MON DEC 17 2007

...WIND ADVISORY CANCELLED FOR LANAI KOHALA AND SOUTH BIG ISLAND...
...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS
UNTIL 6 AM TUESDAY...

.STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING...AND
THE WIND ADVISORY FOR LOWER ELEVATIONS IS CANCELLED. STRONG WINDS
CONTINUE TO BUFFET THE UPPER ELEVATIONS OF MAUI AND THE BIG
ISLAND...AND THE WIND ADVISORY REMAINS IN EFFECT. AS THE HIGH
CONTINUES TO WEAKEN...UPPER ELEVATION WINDS WILL GRADUALLY EASE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ014-015-024-026-171500-
/O.CAN.PHFO.WI.Y.0046.000000T0000Z-071217T1600Z/
LANAI MAKAI-LANAI MAUKA-SOUTH BIG ISLAND-KOHALA-
346 AM HST MON DEC 17 2007

...WIND ADVISORY IS CANCELLED...

ALTHOUGH WINDS WILL BE GUSTY AT TIMES TODAY...THEY WILL BE BELOW
ADVISORY CRITERIA.

$$

HIZ022-028-180215-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
346 AM HST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

EAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH
TONIGHT. POSTPONE TRAVEL TO THE SUMMITS UNTIL WINDS SUBSIDE.

$$

BIRCHARD
000 
WWHW70 PHFO 180126
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST MON DEC 17 2007

...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND
SUMMITS UNTIL 6 AM TUESDAY...

.STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING...BUT
WINDS REMAIN GUSTY AT THE HIGHER ELEVATIONS TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ022-028-181430-
/O.CON.PHFO.WI.Y.0046.000000T0000Z-071218T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
326 PM HST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

EAST WINDS ABOVE 30 MPH...WITH HIGHER GUSTS...ARE EXPECTED
THROUGH TONIGHT.

$$
000 
WWHW70 PHFO 181326
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST TUE DEC 18 2007

...WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT AND BIG ISLAND
SUMMITS UNTIL 6 PM TODAY...

.STRONG HIGH PRESSURE NORTH OF THE STATE IS SLOWLY WEAKENING...
BUT WINDS REMAIN GUSTY AT THE HIGHER ELEVATIONS THROUGH TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

HIZ022-028-190400-
/O.EXT.PHFO.WI.Y.0046.000000T0000Z-071219T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
326 AM HST TUE DEC 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

EAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH
TODAY AT THE SUMMITS. 

$$
000 
WWHW70 PHFO 190133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST TUE DEC 18 2007

HIZ022-028-190245-
/O.CAN.PHFO.WI.Y.0046.000000T0000Z-071219T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
333 PM HST TUE DEC 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS AT THE SUMMITS HAVE FALLED BELOW ADVISORY LEVELS..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:00 AM HST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 11, 10:00 AM HST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE DEC 11 2007

.SYNOPSIS...THE TRADE WINDS WILL CONTINUE TO STRENGTHEN THROUGH
THURSDAY AS A NEW HIGH PRESSURE SYSTEM SETTLES FAR NORTH OF THE
HAWAIIAN ISLANDS. THE PRESENCE OF AN UPPER LOW EAST OF THE BIG
ISLAND WILL ENHANCE THE TRADE WIND SHOWERS HEADING FOR THE WINDWARD
SECTIONS OF MAUI AND THE BIG ISLAND THROUGH WEDNESDAY. THE KONA SIDE
OF THE BIG ISLAND MAY ALSO HAVE A FLARE UP TO TWO DURING THE
AFTERNOON HOURS TODAY AND TOMORROW.

&&

.DISCUSSION...THERE IS STILL SOME INSTABILITY OVER THE EASTERN PART
OF THE STATE THANKS TO AN UPPER LEVEL LOW EAST OF THE BIG ISLAND.
THIS CONDITION WILL ENHANCE THE SHOWERS BEING CARRIED IN BY THE
TRADE WIND FLOW. THE MAIN RECIPIENT OF THESE SHOWERS WILL BE THE
WINDWARD SECTIONS OF THESE TWO ISLANDS. THE KONA SLOPES OF THE BIG
ISLAND IS ALSO A LIKELY PLACE FOR SOME ENHANCED AFTERNOON SHOWERS
THIS AND TOMORROW AFTERNOON. LATEST AIRCRAFT SOUNDINGS OVER HONOLULU
SHOWS A STABLE AIRMASS. THUS THE FORECAST FOR HEAVY SHOWERS THIS
AFTERNOON WILL BE DROPPED IN A UPDATE FORTHCOMING. AFTER WEDNESDAY
AND INTO NEXT WEEK...IT WILL BE ALL YOUR TYPICAL...REGULAR TRADE
WIND SHOWERS.

THE CURRENT HIGH PRESSURE SYSTEM IS LOCATED FAR NORTHEAST OF THE
HAWAIIAN ISLANDS. IT IS ALREADY GENERATING SOME LOCALLY FRESH
TRADES. A NEW AND STRONGER HIGH PRESSURE SYSTEM WILL BE SETTLING
NORTH OF THE ISLANDS THURSDAY NIGHT. WHAT THIS MEAN FOR THE ISLANDS
IS FOR WINDIER TRADES WHICH MAY RESULT IN EXPANSION OF THE SMALL
CRAFT ADVISORY TO ENCOMPASS ALL HAWAIIAN WATERS. AS FOR THE TRADE
WIND SHOWERS...SOME OF THEM WILL BE BLOWN DOWNWIND...REACHING THE
LEEWARD COAST ON A OCCASIONALLY BASIS.

&&

.MARINE...WIND DATA FROM SENSORS ON MAUI AND THE BIG ISLAND
WARRANTED A SMALL CRAFT ADVISORY FOR SELECTED CHANNELS EAST OF
MOLOKAI AND MAALAEA BAY ON MAUI. THIS ADVISORY IS SET TO EXPIRE
FRIDAY AT 4 AM BUT WILL LIKELY BE EXTENDED WHEN THE TIME NEARS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR PAILOLO CHANNEL...ALENUIHAHA
CHANNEL...MAALAEA BAY.

&&

H LAU

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.